Re: will risperidone help my sons tourettes
Hello -- thanks for posting your comments regarding the Abilify. I completely understand your concerns regarding some of these "anti psychotic meds" etc, etc - whatever their primary reason is for giving them. My son is still on the Orap and is doing well. These types of meds can potentially have some pretty bad and even irreversible side effects but I have always felt that is usually at pretty high doses that would not be given for TS. On the other hand, some of them cause extreme lethargy, weight gain, depression etc that simply make the med not even worth taking. We have been thru several meds and I am so glad this is working for him.
I don't recall reading about Abilify for TS -- all I can say, is if this is the med that you finally find that works -- and the side effects are minimal -- then I'd go with it. At 5 years of age, he's getting into an age group pretty soon where his peers will very much notice his sx if they are not controlled -- and the teasing and bullying starts. My son put up with a lot BS in elementary and high school -- he dealt with it better than I did, I must say.
Keep us all updated on the Abilify -- we really do help each other out by knowing these things. Good luck with your son and his TS. I hope he continues to do well with his meds and may just outgrow this insidious disease!!